MAUDE Adverse Event Report: GYRUS ACMI, INC IGLESIAS WORKING ELEMENT

GYRUS ACMI, INC IGLESIAS WORKING ELEMENT
Model Number EIWE
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.Inspection found the reported issue was confirmed.Upon inspection, the device handle was observed to be cracked and damaged.Further testing found the device failed leakage test due to leaked between handle.The red dot from the release button was missing.There were no problems with the passage and locking.Investigation is ongoing.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
It was reported that during reprocessing, crack in the black handle of the device was observed.The issue occurred during reprocessing.There was no patient involvement on this event reported.No user injury reported.Device return testing found the device failed leakage test due to leaked between handle.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The device was an rex (repair exchange) unit manufactured in january 2008.Device history records were reviewed and showed the product met all specifications upon release.The provided dhrs do not include packaging or labeling operations.For this reason, the final manufacture date is not available.The reported failure mode has been addressed by the oem (original equipment manufacturer).To remediate handle fracture, a design change in the material of the handles has been implemented.The new handle material has been successfully validated for production release.This complaint device has an old design handle as it was manufactured before corrective actions were taken.Eiwe handle crack/break is a known failure mode and may be attributed to user mishandling or improper reprocessing.The device ifu (instruction for use) advises study the manual and other labeling thoroughly for safe handling and storage.Read all instructions carefully, including instructions for all generators and accessories.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects.Olympus will continue to monitor complaints for this device.

Brand Name
IGLESIAS WORKING ELEMENT
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12200195
Report Number1519132-2021-00014
Device Sequence Number11682912
Product Code FBO
UDI-Device Identifier00821925001916
UDI-Public00821925001916
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K951972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEIWE
Device Lot NumberRXAM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1